Arizona, 2007

Damaging Wind in Arizona, June 11, 2007

June 11, 2007 · NWS TWC · 1 event in 1 county or zone

An upper level low tracking across Southeast Arizona caused thunderstorms across portions of the Tucson area.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TWC wrote it up.

An upper level low tracking across Southeast Arizona caused thunderstorms across portions of the Tucson area.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before the first event at Jun 11, 2:00 PM MST, 1 hour 36 minutes earlier.

Area forecast discussion, Jun 11, 2:00 PM MST, 1 hour 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
200 PM MST MON JUN 11 2007

.SYNOPSIS...AN UPPER LOW MOVING INTO SOUTHERN ARIZONA WILL CONTINUE
TO BRING A CHANCE OF SHOWERS AND THUNDERSTORMS TO SOUTHEAST ARIZONA
THROUGH TONIGHT. THIS LOW WILL CLEAR THE REGION BY TUESDAY AS HIGH
PRESSURE ALOFT BUILDS BACK OVER THE STATE. THIS RIDGE OF HIGH
PRESSURE WILL LEAD TO WARMER DAYTIME TEMPERATURES BY THE END OF NEXT
WEEK.

&&

.DISCUSSION...SHOWERS CONTINUED ACROSS PORTIONS OF OUR EASTERN CWA
THIS AFTERNOON. AREAS FROM AROUND TUCSON AND NOGALES WESTWARD HAVE
NOT SEEN ANY SHOWER ACTIVITY SO FAR. RECENT SATELLITE IMAGERY
INDICATED THAT THE UPPER LOW WAS MOVING INTO SONORA MEXICO WITH
DRIER AIR STARTING TO SPREAD FARTHER EAST. THE MAIN QUESTION WILL BE
WHETHER ENOUGH SURFACE HEATING CAN TAKE PLACE THIS AFTERNOON TO
SUPPORT SHOWER OR THUNDERSTORM DEVELOPMENT IN THE DRY SLOT. ALSO NOT
SURE WHETHER THE MID LEVEL LAPSE RATE WILL BE STEEP ENOUGH TO
SUPPORT DEEP CONVECTION AS THE COLD POOL ALOFT MOVES OVER SOUTHERN
ARIZONA. CURRENT SATELLITE IMAGERY SHOWS REDEVELOPMENT OVER CENTRAL
PIMA AND NORTHERN MEXICO...EVEN WITH A FEW LIGHTNING STRIKES SOUTH
OF THE BORDER. CURRENT RADAR SUPPORTS THIS SOMEWHAT WITH ISOLATED
SHOWERS BEGINNING TO POP UP OVER CENTRAL PIMA. FOR NOW...WILL LIKELY
LOWER POP VALUES ACROSS OUR EASTERN CWA AS THE BULK OF THE SHOWER
ACTIVITY SPREADS EASTWARD AND DROP POPS FOR FAR WESTERN PIMA COUNTY.
MODELS CONTINUED TO SHOW THE UPPER LOW TRACKING NORTHEAST INTO
NORTH-CENTRAL NEW MEXICO/SOUTHERN COLORADO TUESDAY. THE NAM
SOLUTION...HOWEVER...WAS MUCH SLOWER THAN THE GFS IN MOVING THIS LOW
EAST OF THE AREA. CURRENT FORECAST REFLECTS THE GFS SOLUTION...WHICH
HAS THE UPPER LOW CLEARING THE AREA TUESDAY MORNING. WILL CONTINUE
THIS THINKING AS THE GFS HAS BEEN VERIFYING NICELY. THUS...WILL ONLY
MENTION SINGLE DIGIT POP VALUES IN THE WHITE MOUNTAINS FOR TUESDAY
BASED ON THE IDEA OF SOME LINGERING MOISTURE FOR INSTABILITY SHOWERS
IN THE AFTERNOON AND EARLY EVENING. OTHERWISE...MODELS WERE PRETTY
CONSISTENT IN BUILDING A RIDGE OF HIGH PRESSURE OVER THE REGION
WEDNESDAY INTO FRIDAY WITH THE HIGH REMAINING IN PLACE THROUGH AT
LEAST EARLY NEXT WEEK. IN GENERAL... THIS WILL LEAD TO HOTTER
AFTERNOON TEMPERATURES ALONG WITH DRY CONDITIONS.

&&

.FIRE WEATHER...AN UPPER LOW WILL CONTINUE TO LIFT NORTHEAST THROUGH
ARIZONA TODAY. WINDS REMAIN FROM THE SOUTH TO SOUTHEAST AT 10 TO 20
MPH. INCREASED MOISTURE OVERHEAD HAS EXTREMELY LIMITED THE DRY
LIGHTNING THREAT. WHILE THERE WILL BE DEVELOPMENT OF THUNDERSTORMS
THROUGH THE LATE AFTERNOON AND INTO THE EVENING...THE VAST MAJORITY
OF THE ACTIVITY SHOULD BE WET.  SOME OF THE STORMS MAY PRODUCE GUSTS
UP TO 40 MPH. TUESDAY WILL BE TRANSITION DAY AS CURRENT STORM SYSTEM
MOVES ON EAST. MORE TYPICAL JUNE TYPE WEATHER WILL RETURN TO THE
AREA WEDNESDAY AND CONTINUE INTO THE UPCOMING WEEKEND.

&&

.AVIATION...CLOUD BASES WILL GENERALLY BE IN THE 7KFT-10KFT RANGE
WITH SCATTERED SHOWERS AND THUNDERSTORMS. LOCAL GUSTS TO 40 MPH NEAR
STRONGEST STORMS OTHERWISE SURFACE WINDS WILL BE SE-S 10 TO 20 MPH.
AVIATION DISCUSSION NOT UPDATED FOR TAF OR TWEB AMENDMENTS.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...NONE.

&&

WEATHER.GOV/TUCSON
Hazardous weather outlook, Jun 10, 5:23 PM MST, 22 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TUCSON AZ
523 PM MST SUN JUN 10 2007

AZZ019-029>035-110130-
NORTHERN GREENLEE COUNTY-SOUTHEAST PINAL COUNTY-
UPPER GILA RIVER VALLEY-WESTERN PIMA COUNTY-TOHONO OODHAM NATION-
TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY-
523 PM MST SUN JUN 10 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARIZONA AND SOUTHEAST ARIZONA.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The radar

The Tucson radar (KEMX), 70 km away, was scanning. The volume nearest the first event began at 22:36 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Pima

When
June 11, 3:36 PM MST to 3:39 PM MST
Where
Pima County, 5 mi NE of Oro Vly
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
32.471, -110.919

A spotter estimated a wind gust of 60 mph and reported small branches down in Catalina.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arizona in 2007Every state in 2007This day in weather historyWarnings in Arizona, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 34473.